Monday, December 13, 2010

It Depends Where You Inject



If I did not believe, Copaxone was slowing the progression of my multiple sclerosis. I would not be taking the daily injections. I quit injecting Copaxone in my right buttock two years ago. As of December 7, 2010, I will no longer inject Copaxone in my left arm. It is now December 13, and my left arm is still sore. Immediately after removing the needle from my arm, my arm went limp, pain radiated from my shoulder blade to my fingernails. Trying to lift my arm was like trying to pick up a ton of bricks. I counted the minutes thinking to myself, "In about 15 minutes I should be able to move my arm." I sat in bed watching the clock; it was two hours before I could lift my arm to my face and several hours later before I could lift my arm over my head.

During that time a strange sensation flooded my body, my brain felt like a circuit breaker going haywire, then an extreme fatigue invaded my body, a fatigue I am still experiencing as of today. I have been doing great and feeling fine when I was not taking my injection after my flu shot occurrence. Yes, I had some pain here and there and slight immobility because of nerve pain in my foot during my hiatus from taking a Copaxone injection. Where there is belief, there is doubt, I am questioning is all this is worth the unknown of what happens after an injection.

There are times I do not know what to do when it comes to treating my MS. I do know I will not be taking an injection in my left arm again. There are only five other places I can inject Copaxone. Unless, for some other reason...If or when I experience what recently occurred when I injected my left arm and what I experienced after an injection in my right buttock over two years ago happens in the remaining places I have left to inject.

Regardless of my belief...
There will be no reason for me to continue taking Copaxone.

10 comments:

Webster said...

I am sorry you got that horrible flu, and I am sorry you have had such disconcerting problems with Copaxone. What happened with your arm is freaky, and makes me wonder what the heck is in that stuff. and why did it just decide to behave in such an erratic way.

I decided to stop taking Copaxone in October after missing many shots since the middle of August. My reason was that I feel that I am now SPMS and no longer RRMS, and the drug is not meant for me. When I told my neurologist, he did not argue with me one way or another.

I wish you well with your shots. I imagine any place you have a little extra skin is okay for a shot. I often used my muffin top! LOL

Tina said...

May God bless you in your journey with MS. I don't know that it's helpful, but I pretty much failed the traditional medicines and even the handfuls of supplements. I changed my diet and stay close to the Lord. While there's not a day that goes by where I'm not reminded I have MS, I doing better than I was when I was while on the meds.

Lifting you up in prayer!

Tina

@GNN said...

love your new vibrant profile photo - you young thang.
thanks for your kind words that picked me up off the floor on another bad day - Physio just told me that walking - my only exercise - was aggravating my problem

Blinders Off said...

Webster, I wonder what is actually in it myself when I have weird reactions. I am sorry to hear you are now SPMS, I do not blame you for stopping the injections. I am only taking the injections because I am RRMS.

Thanks for wishing me well with my shots, if my muffin top was not so hard I would inject it there. LOL

Blinders Off said...

Hi Tina,

From your lips to God's ears thanks for the prayers, I can always use them. There is something about traditional medication. I said this before and I will continue to say, "It is not the disease we die from it is medication that kills us". I stopped taking daily medication prescribed to MS'ers. Copaxone is the only daily med I take now and I use my other prescribed meds when I feel I need it. Life has been much better for me since I start doing that.

Discovering what works for us individually is the best thing we all can do for ourselves. I am happy for you that you found what works for you.

May blessing continue your way, take care!

Blinders Off said...

GNN,

You are welcome; we all need the support to stay positive and to know we are not alone in the roller coaster ride called MS.

Receiving an invite to join the AARP club is the new young. LOL

I was my baby girl first photography test subject this summer when she purchased her new Nikon. It was a fun experience hanging out of trees, dressing up in attire I would not put together, and posing in awkward positions to get the shot the photographer wanted. After all that, I know why ANTM contestants are for the young thangs...LOL

Have Myelin? said...

Well, I quit taking Copaxone a couple of months ago because of all the side effects. Sure I am scared but I feel better off it.

My arm still hurts from Copaxone (had an ultrasound) but nothing was found. Harrumph. Plus I couldn't inject anywhere on my right belly because I'd get a dinner-plate sized hive. One hive.. not hives.

That was that! I find out on Jan. 18th if my neuro is going to prescribe the "pregnancy hormone" for me.

Matt Allen G said...

I am sure you have already brought this up to your doctor but I have to state the obvious, have you tried reducing the needle depth? It sounds like your injecting too close to the muscle which can cause all sorts of problems. I usually hear of pain and muscle spasms being the most common effects of injecting too deep but I'm sure it could cause the opposite, limp, effect, who knows, bottom line: Do what FEELS best. MS is obviously different for everyone so if your better off without it then more power t you!

Blinders Off said...

Hi Matt,

I been through it all, and you are right it is different, yet is the same highs and lows for us MS'ers. I was told I am hitting a nerve when that happens. Trying the new oral DMD is sounding good to me after years of injecting myself :-)

Thanks for stopping by.

Chloe said...

I have been reading it twice but the same feeling is still there. I have to keep my nerves in terms of injection. Maybe it's gonna be OK because even cancers can be improved.